MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 2-0 S/A V-7; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 2-0 S/A V-7; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A424
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: were there any patient consequences? post-operative bleeding immediately after surgery.What is the procedure date (dd/mm/yyyy)? waiting on staff to provide exact date.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a tlh procedure in 2023 and barbed suture was used.The device was used to sew the perineum.It was reported by the sales rep that post-op to the surgeon used a 2-0 stratafix symmetric (ref: sxpp1a424) for his vaginal cuff closure on a tlh procedure.He reported that after the procedure finished and patient was sent to pacu, the patient started vomiting and exerted a lot of force.As a result, the patient felt a "pop" and began to experience vaginal bleeding.The surgeon examined the patient and noticed a very small gap/weak point on the vaginal cuff.The patient did not experience a dehiscence but it was apparent that there was a break on the suture.No readmission was necessary since fortunately the patient did not experience a dehiscence.The patient experienced an adverse event.Additional information was requested.

Brand Name
STFX SYM PDS+ UNI VIO 9IN 2-0 S/A V-7
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18093499
Report Number2210968-2023-08655
Device Sequence Number15134903
Product Code NEW
UDI-Device Identifier10705031245358
UDI-Public10705031245358
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberSXPP1A424
Device Lot NumberSLMEUC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/11/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown